Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Fitting NURBS using separable least squares techniques
Luleå University of Technology, Department of Engineering Sciences and Mathematics, Mathematical Science.ORCID iD: 0000-0002-7566-3656
Luleå University of Technology, Department of Engineering Sciences and Mathematics, Mathematical Science.ORCID iD: 0000-0003-3811-062X
2012 (English)In: International Journal of Mathematical Modelling and Numerical Optimisation, ISSN 2040-3607, E-ISSN 2040-3615, Vol. 3, no 4, p. 319-334Article in journal (Refereed) Published
Abstract [en]

We consider the problem of fitting a non-uniform rational B-spline (NURBS) curve to a set of data points by determining the control points and the weights using techniques aimed for solving separable least squares problems. The main technique under consideration is the variable projection method which utilises that the NURBS model depends linearly on its control points but non-linearly on the weights. The variable projection method can be used with the Gauss-Newton algorithm but also with Newton's algorithm. We investigate the efficiency of the different algorithms when fitting NURBS and observe that the variable projection methods do not perform as well as reported for its use on, e.g., exponential fitting problems.

Place, publisher, year, edition, pages
2012. Vol. 3, no 4, p. 319-334
National Category
Computational Mathematics
Research subject
Scientific Computing
Identifiers
URN: urn:nbn:se:ltu:diva-13914DOI: 10.1504/IJMMNO.2012.049600Scopus ID: 2-s2.0-84878299784Local ID: d3a4e548-e5bf-44d7-a9f9-81f18b8ad21fOAI: oai:DiVA.org:ltu-13914DiVA, id: diva2:986867
Note

Validerad; 2012; 20120314 (ingsor)

Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2018-07-10Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Bergström, PerSöderkvist, Inge

Search in DiVA

By author/editor
Bergström, PerSöderkvist, Inge
By organisation
Mathematical Science
In the same journal
International Journal of Mathematical Modelling and Numerical Optimisation
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 248 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf